Log in with your email address username.

×

Attention doctorportal newsletter subscribers,

After December 2018, we will be moving elements from the doctorportal newsletter to MJA InSight newsletter and rebranding it to Insight+. If you’d like to continue to receive a newsletter covering the latest on research and perspectives in the medical industry, please subscribe to the Insight+ newsletter here.

As of January 2019, we will no longer be sending out the doctorportal email newsletter. The final issue of this newsletter will be distributed on 13 December 2018. Articles from this issue will be available to view online until 31 December 2018.

[Correspondence] Increased reporting of fatal immune checkpoint inhibitor-associated myocarditis

Immune checkpoint inhibitors have greatly improved clinical outcomes in multiple cancer types and are increasingly being used in earlier disease settings and in combination with other therapies.1 However, high-grade immune-related adverse events can occur. Fulminant cases of immune checkpoint inhibitor-related myocarditis have been reported,2–4 but the characteristics, timing, and outcomes of this new clinical entity are unknown. We used VigiBase,5 WHO’s database of individual case safety reports, to identify 101 cases of severe myocarditis following treatment with immune checkpoint inhibitors, and observed early onset of symptoms, frequent deaths, and substantially increased reporting in 2017.

email